Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 11, NWS Louisville, KY

March 31, 20164 counties in Kentucky; Perry County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Mar 31, 2016, 2:24 PM CDT for 4 counties in Kentucky; Perry County, Indiana. It was in force for 36 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2016, 2:24 PM CDT (19:24 UTC)
Expired
Mar 31, 2016, 3:00 PM CDT
In force
36 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Perry County, IN, Breckinridge County, KY, Hancock County, KY, Meade County, KY, Ohio County, KY

The radar

The Louisville radar (KLVX), 67 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 2:25 PM CDTTSTM WND DMGPatesville, KYTREE DOWN ACROSS HIGHWAY 1700 NEAR QUISENBERRY ROAD.
Mar 31, 2:40 PM CDTTSTM WND DMG1 Se Hardinsburg, KYROOF OFF THE GYM AT BRECKINRIDGE COUNTY MIDDLE SCHOOL. DAMAGE TO A NEARBY GAS STATION. DAMAGE TO BUILDINGS ON FAIRGROUNDS ROAD.
Mar 31, 2:42 PM CDTTSTM WND DMGHarned, KY*** 2 INJ *** TRAILERS FLIPPED OVER AT NANCY BUTLER TRAILER PARK. UPDATED FOR INJURY REPORT.
Mar 31, 2:42 PM CDTTSTM WND DMGHarned, KYTRAILERS FLIPPED OVER AT NANCY BUTLER TRAILER PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 673 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
673 m²/s²
0-3 km storm-relative helicity
836 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

671 
WUUS53 KLMK 311924
SVRLMK
INC123-KYC027-091-163-183-312000-
/O.NEW.KLMK.SV.W.0011.160331T1924Z-160331T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
324 PM EDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN MEADE COUNTY IN CENTRAL KENTUCKY...
  NORTHEASTERN OHIO COUNTY IN CENTRAL KENTUCKY...
  CENTRAL BRECKINRIDGE COUNTY IN CENTRAL KENTUCKY...
  HANCOCK COUNTY IN CENTRAL KENTUCKY...

* UNTIL 400 PM EDT/300 PM CDT/

* AT 323 PM EDT/223 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 8
  MILES EAST OF KNOTTSVILLE...MOVING NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HARDINSBURG...HAWESVILLE...WEBSTER...CANNELTON...IRVINGTON...CLOVERPORT...
  EKRON...HILLGROVE...ARRINGTON CORNER AND PAYNEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3810 8641 3786 8602 3763 8679 3772 8685
      3774 8682 3779 8682 3782 8684 3784 8685
      3784 8688 3783 8690
TIME...MOT...LOC 1923Z 245DEG 62KT 3777 8676 

HAIL...<.75IN
WIND...60MPH
 
$$

SCHOETTMER
2 follow-up statements
569 
WWUS53 KLMK 311930
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT THU MAR 31 2016

KYC183-311939-
/O.CAN.KLMK.SV.W.0011.000000T0000Z-160331T2000Z/
OHIO KY-
330 PM EDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OHIO COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3810 8641 3786 8602 3773 8675 3779 8682
      3782 8684 3784 8685
TIME...MOT...LOC 1929Z 245DEG 62KT 3781 8664 

$$

INC123-KYC027-091-163-312000-
/O.CON.KLMK.SV.W.0011.000000T0000Z-160331T2000Z/
PERRY IN-MEADE KY-BRECKINRIDGE KY-HANCOCK KY-
330 PM EDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM
EDT/300 PM CDT/ FOR SOUTHEASTERN PERRY...CENTRAL MEADE...CENTRAL
BRECKINRIDGE AND SOUTHEASTERN HANCOCK COUNTIES...

AT 329 PM EDT/229 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
SOUTHEAST OF HAWESVILLE...MOVING NORTHEAST AT 70 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
HARDINSBURG...HAWESVILLE...WEBSTER...CANNELTON...IRVINGTON...CLOVERPORT...
EKRON...HILLGROVE...ARRINGTON CORNER AND PAYNEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3810 8641 3786 8602 3773 8675 3779 8682
      3782 8684 3784 8685
TIME...MOT...LOC 1929Z 245DEG 62KT 3781 8664 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

SCHOETTMER
827 
WWUS53 KLMK 311951
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 PM EDT THU MAR 31 2016

INC123-KYC091-312001-
/O.CAN.KLMK.SV.W.0011.000000T0000Z-160331T2000Z/
PERRY IN-HANCOCK KY-
351 PM EDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY AND
SOUTHEASTERN HANCOCK COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3805 8647 3805 8645 3806 8643 3808 8643
      3810 8641 3786 8602 3780 8642 3801 8651
TIME...MOT...LOC 1951Z 245DEG 58KT 3795 8623 

$$

KYC027-163-312000-
/O.CON.KLMK.SV.W.0011.000000T0000Z-160331T2000Z/
MEADE KY-BRECKINRIDGE KY-
351 PM EDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM
EDT/300 PM CDT/ FOR CENTRAL MEADE AND NORTHEASTERN BRECKINRIDGE
COUNTIES...

AT 351 PM EDT/251 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BRANDENBURG...MOVING NORTHEAST AT 65 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
WEBSTER...IRVINGTON...EKRON...HILLGROVE...CLIFTON MILLS...PAYNEVILLE...
BEWLEYVILLE...MOOLEYVILLE...CONCORDIA AND RAYMOND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3805 8647 3805 8645 3806 8643 3808 8643
      3810 8641 3786 8602 3780 8642 3801 8651
TIME...MOT...LOC 1951Z 245DEG 58KT 3795 8623 

HAIL...<.75IN
WIND...70MPH
 
$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:14 PM CDT, 10 minutes earlier.

Area forecast discussion, Mar 31, 2:14 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
314 PM EDT THU MAR 31 2016

.SHORT TERM (Now through Friday Night)...
Issued at 310 PM EDT Thu Mar 31 2016

...Strong to Severe Storms Likely into This Evening...

Line of convection has solidified along a pre-frontal trof over
western Kentucky, and will be pushing into central Kentucky during
the afternoon commute. Wind reports associated with these storms are
marginal so far, but the line is moving into an area of stronger and
increasing instability and DCAPE, as clouds have broken and temps
have climbed into the 70s. Actual cold front is back across
Illinois, just this side of Interstate 55, with a decent line of
convection along it.

All modes of severe weather remain on the table, but with surface
winds now veered to the SSW the tornado threat is decreasing absent
any locally backed winds. Thus SPC outlook has been downgraded to
slight, which seems reasonable. Otherwise, there remains enough
instability and decent shear to support large hail and damaging
winds. Better DCAPE is over south-central KY and expected to improve
with continued heating, so expect the wind threat to be greater
there. Mid-level lapse rates are better over Illinois and Indiana,
so northern counties would be more favored for hail potential.

First line should move east across southern Indiana and central
Kentucky between now and early evening. Later in the evening, a
weaker second wave along the front will mainly affect the I-64
corridor and north, while storms lifting out of Tennessee will
scrape south-central Kentucky. There's a substantial chance that
some part of central Kentucky will get gapped between these two
lines.

Precip tapers off after midnight, leaving us a transitional day on
Friday with dry surface ridging oriented west to east, but the upper
trof axis still to our north and west. Temps will actually run just
on the high side of climo, with breezy west winds especially north
of the Parkways. Ridging continues to build Fri night, but with a
decent surface low over Wisconsin, winds will stay up enough to keep
temps from bottoming out.

.LONG TERM (Saturday through Thursday)...
Issued at 300 PM EDT Thu Mar 31 2016

Progressive, mainly NW flow is expected for much of the long term
period. Saturday will be cool and breezy in the cold advection
behind a Clipper pushing through the Great Lakes. However, the main
impact over the weekend will be frost/freeze potential late Sat
night into Sun morning with the surface high draped across the Ohio
Valley. Will include patchy frost wording in the forecast, but not
enough confidence in a freeze for any headlines or HWO mention.

Another Clipper will pass by to our north Monday, but will be
moisture-starved. Still close enough to the dynamics to warrant
chance POPs Monday into Monday night. Tuesday looks to be the
coolest day in the forecast as a 1033mb high pushes a quick shot of
Canadian air into the Ohio Valley. Temps will recover quickly under
shortwave ridging on Wednesday, but precip chances return late
Wednesday and stick around through Thursday as a full-latitude upper
trof digs into the eastern CONUS.

&&

.AVIATION (18Z TAF Update)...
Updated at 1246 PM EDT Thu Mar 31 2016

A cold front will continue to approach the region today and move
through tonight. The morning's rain continues to push off to the
east and will be east of LEX by TAF issuance time. Focus then turns
to the potential for storms this afternoon. Looking at the most
recent model runs and current storm development, it looks like
storms will move in an hour or two earlier than previously forecast,
so moved up the time for the TS this afternoon. Scattered storms are
possible this afternoon and early evening. There will then be
another round of rain with maybe some storms moving through with the
front later in the evening. Right now it looks like the afternoon
activity will be the strongest with the potential for the biggest
impact if a storm moves across the terminal. All precipitation
should move out through the overnight hours.

Ceilings will improve to VFR at LEX after the rain moves out and
have already improved at BWG and SDF. Mainly VFR conditions are
expected except in any storms. Winds will continue to be gusty out
of the south today. They will relax and shift to west-northwesterly
tonight in the wake of the front.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Short Term........RAS
Long Term.........RAS
Aviation..........EER
Hazardous weather outlook, Mar 31, 10:46 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1146 AM EDT THU MAR 31 2016

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-011600-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1146 AM EDT THU MAR 31 2016 /1046 AM CDT THU MAR 31 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THIS
EVENING AHEAD OF A COLD FRONT. LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES WILL BE POSSIBLE. WHILE THE THREAT EXISTS
EVERYWHERE ACROSS SOUTHERN INDIANA AND KENTUCKY...THE HIGHEST
COVERAGE OF SEVERE STORMS IS EXPECTED ACROSS SOUTH CENTRAL
KENTUCKY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING.

KD/RAS

In the hours before

Local storm report, Mar 31, 9:48 AM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1048 AM EDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     NON-TSTM WND GST 3 ESE MILLERSBURG       38.28N 84.10W
03/31/2016  M51 MPH          NICHOLAS           KY   MESONET

            MEASURED AT THE NICHOLAS COUNTY KENTUCKY
            MESONET SITE.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Mar 31, 9:55 AM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1055 AM EDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     NON-TSTM WND DMG 3 NW REDHOUSE           37.86N 84.31W
03/31/2016                   MADISON            KY   EMERGENCY MNGR

            LARGE BRADFORD PEAR TREE LIMBS DOWN. WINDS
            MEASURED 45-50 MPH AT THE TIME.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Mar 31, 10:03 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1103 AM EDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     NON-TSTM WND GST 3 ESE MILLERSBURG       38.28N 84.10W
03/31/2016  M54 MPH          NICHOLAS           KY   MESONET

            MEASURED AT THE NICHOLAS COUNTY KENTUCKY
            MESONET SITE.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Mar 31, 10:06 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1106 AM EDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     NON-TSTM WND GST 3 NNW WINCHESTER        38.04N 84.20W
03/31/2016  M52 MPH          CLARK              KY   MESONET

            MEASURED AT THE CLARK COUNTY KENTUCKY
            MESONET SITE.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Mar 31, 10:37 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1137 AM EDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 AM     NON-TSTM WND GST 7 E VERSAILLES          38.04N 84.60W
03/31/2016  M51 MPH          FAYETTE            KY   ASOS

            MEASURED AT THE KLEX ASOS.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Special weather statement, Mar 31, 2:11 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 PM EDT THU MAR 31 2016

INZ089-KYZ023>028-061-062-311945-
PERRY-BUTLER-EDMONSON-OHIO-HARDIN-MEADE-HANCOCK-GRAYSON-BRECKINRIDGE-
311 PM EDT THU MAR 31 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PERRY...
WESTERN MEADE...OHIO...WEST CENTRAL HARDIN...GRAYSON...
BRECKINRIDGE...HANCOCK...BUTLER AND NORTHWESTERN EDMONSON COUNTIES...

AT 310 PM EDT/210 PM CDT/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM NEAR ROCKPORT TO 7 MILES NORTHEAST OF
CENTRAL CITY TO 6 MILES NORTH OF ELKTON...AND MOVING NORTHEAST AT
55 MPH.

WIND GUSTS BETWEEN 40 TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TELL CITY...LEITCHFIELD...HARTFORD...MORGANTOWN...HARDINSBURG...
HAWESVILLE...CASEY...WEBSTER...LEE AND BEAVER DAM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3767 8682 3771 8687 3779 8682 3784 8685
      3784 8691 3788 8689 3791 8694 3789 8699
      3790 8699 3815 8632 3766 8617 3719 8639
      3717 8647 3718 8662 3714 8662 3708 8691
      3716 8693 3719 8689 3736 8702 3756 8704
TIME...MOT...LOC 1910Z 244DEG 56KT 3781 8703 3734 8700 3690 8718

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:11 PM CDTSpecial Weather StatementLMKBreckinridge, Butler, Grayson, Hancock, Ohio34 min
Mar 31, 2:18 PM CDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio27 min
Mar 31, 2:54 PM CDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade36 min
Mar 31, 3:08 PM CDTSpecial Weather StatementLMKAnderson, Bourbon, Clark, Fayette, Franklin, Harrison and 11 more22 min
Mar 31, 3:11 PM CDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby34 min
Mar 31, 3:12 PM CDTSevere Thunderstorm WarningLMKAnderson, Bullitt, Hardin, Larue, Marion, Meade and 3 more33 min
Mar 31, 3:24 PM CDTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble36 min
Mar 31, 3:28 PM CDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Shelby, Spencer32 min
Mar 31, 3:36 PM CDTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren24 min
Mar 31, 3:43 PM CDTTornado WarningLMKShelby, Spencer17 min
Mar 31, 3:46 PM CDTSevere Thunderstorm WarningLMKFranklin, Henry, Oldham, Shelby29 min
Mar 31, 3:55 PM CDTSevere Thunderstorm WarningLMKEdmonson, Logan, Simpson, Warren35 min
Mar 31, 3:58 PM CDTSevere Thunderstorm WarningLMKAnderson, Franklin, Scott, Shelby, Woodford32 min
Mar 31, 4:10 PM CDTSevere Thunderstorm WarningLMKFranklin, Harrison, Scott35 min
Mar 31, 4:21 PM CDTSevere Thunderstorm WarningLMKBarren, Edmonson, Green, Hart, Metcalfe24 min
Mar 31, 4:26 PM CDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas, Scott36 min
Mar 31, 4:32 PM CDTAreal Flood AdvisoryLMKWarren118 min
Mar 31, 4:45 PM CDTSevere Thunderstorm WarningLMKAdair, Barren, Edmonson, Green, Hart, Metcalfe30 min
Mar 31, 5:12 PM CDTSevere Thunderstorm WarningLMKAdair, Casey, Cumberland, Green, Metcalfe, Russell and 1 more48 min
Mar 31, 5:44 PM CDTSpecial Weather StatementLMKAllen, Monroe31 min
Mar 31, 6:26 PM CDTSpecial Weather StatementLMKClinton, Cumberland34 min
Mar 31, 6:38 PM CDTSpecial Weather StatementLMKDubois37 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.